|The initial experience of starting meds
Nov 2, 2004
I have just begun a regimen of Truvada/Viramune. My t-cell count was 289 and vl was 30,000. It has been five days now and I have a general ill feeling like if I have a bad flu with body aches, nausea at times, weakness (NO FEVER) and a bit of dizziness if I try to walk around much. Is this usual at first? I tried combivir/viramune first a year ago but the nausea from combivir was unbearable and so at this attempt of medication my doc and I decided to try truvada. It is much more tolerable and I am not as sick as I was when I tried combivir however I am wondering how long the initial starting off effects start and in your professional experience what has been a likely duration. I really would like to adhere but I am just a bit scared. I know that after 14 days I will have to take an additional viramune a day and wonder if it gets worse from then on. I also would like to know if you feel this is a good combination for the above described counts.
Thank you for your time
| Response from Dr. Conway
It will be important for you to have some blood tests done now to make sure you are not anemic or experiencing any liver toxicity. I am pleased that you have no fever and I take it that you have no rash. If the blood tests are fine, you can just take something to relive the symptoms and continue on your medications. It will be important NOT to increase the dose of nevirapine to 400 mg/day if you are still having symptoms after 14 days. If there are problems with your blood tests, you will need to talk to your doctor about these. If at any time you feel that you cannot put up with the symptoms, you are the boss...you can stop the medications, there are still many other choices out there for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.